MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, 16 MM, HIGH PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, 16 MM, HIGH PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42546
Medical Device Problem Codes Inaccurate Flow Rate (1249); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that when the nurse did the routine device test of the valve prior to implant, they found that it was not working.According to the report, the valve was replaced and there was no injury.
 
Additional Manufacturer Narrative
Additional information received reported the valve would not drain normally.The returned valve was patent and met the requirements for reflux and leak testing.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.However, the valve did not meet the requirements for pressure-flow and preimplantation testing.There was proteinaceous debris observed within the interior and exterior of the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL VALVE, BURR HOLE, 16 MM, HIGH PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6655430
Report Number2021898-2017-00335
Device Sequence Number1306482
Product Code JXG
UDI-Device Identifier00613994803818
UDI-Public00613994803818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number42546
Device Lot NumberD52756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer07/06/2017
07/06/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date08/03/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1